Generalized Hénon map and bifurcations of homoclinic tangencies

V. S. Gonchenko*, Yu A. Kuznetsov, H. G.E. Meijer

*Corresponding author for this work

    Research output: Contribution to journalArticleAcademicpeer-review

    26 Citations (Scopus)

    Abstract

    We study two-parameter bifurcation diagrams of a generalized Hénon map (GHM) that is known to describe dynamics of iterated maps near homoclinic and heteroclinic tangencies. We prove the nondegeneracy of codimension (codim) 2 bifurcations of fixed points of the GHM analytically and compute its various global and local bifurcation curves numerically. Special attention is given to the interpretation of the results and their application to the analysis of bifurcations of the homoclinic tangency of a neutral saddle in two-parameter families of planar diffeomorphisms. In particular, an infinite cascade of homoclinic tangencies of neutral saddle cycles is shown to exist near the homoclinic tangency of the primary neutral saddle.

    Original languageEnglish
    Pages (from-to)407-436
    Number of pages30
    JournalSIAM journal on applied dynamical systems
    Volume4
    Issue number2
    DOIs
    Publication statusPublished - 1 Dec 2005

    Keywords

    • Hénon map
    • Homoclinic taugendes
    • Normal forms
    • Numerical continuation

    Fingerprint Dive into the research topics of 'Generalized Hénon map and bifurcations of homoclinic tangencies'. Together they form a unique fingerprint.

    Cite this